MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 18"(45CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 18"(45CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8683G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot pjh576, and no non-conformances were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The following information was requested, but unavailable: what is the name of the initial procedure? what was used to complete the procedure? unfortunately i am unable to provide any additional information regarding this complaint.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture was breaking.Patient involvement was unknown.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/28/2020.Additional information: h6.Corrected information: d3, g1, g2.Additional h-3 summary: four unopened samples of product were returned for analysts.The complaint sample was not received for evaluation.During the visual inspection of four samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed using a instron and the tensile strength force was above the minimum requirement.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.

Brand Name
PROLENE SUTURE 18"(45CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9957412
Report Number2210968-2020-03014
Device Sequence Number16846233
Product Code GAW
UDI-Device Identifier10705031018914
UDI-Public10705031018914
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number8683G
Device Catalogue Number8683G
Device Lot NumberPJH576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date04/28/2020
Patient Sequence Number1